Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 63, NWS Mobile, AL

March 12, 2001Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2001, 12:12 PM CST for Escambia County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 12, 2001, 12:12 PM CST (18:12 UTC)
Expired
Mar 12, 2001, 1:00 PM CST
In force
48 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Escambia County, FL

What was reported inside it

TimeReportWhereRemark
Mar 12, 12:20 PM CSTThunderstorm Wind 60 EWalnut Hill, FLSeveral trees and power lines were blown down by high thunderstorm winds just north of Walnut Hill.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:30 AM CSTTornado WatchSPC4 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1587 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
4.1
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WUUS54 KMOB 121813
SVRMOB
FLC033-121900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1212 PM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN NORTHWEST FLORIDA

* UNTIL 100 PM CST

* AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF FLOMATON TO 16
  MILES SOUTHWEST OF WALNUT HILL...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRATT...WALNUT HILL BY 1215 PM CST
  FLOMATON...OAK GROVE BY 1220 PM CST
  CENTURY BY 1225 PM CST
  MCDAVID BY 1230 PM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THESE STORMS.  IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.

LAT...LON 3099 8754 3088 8760 3060 8730 3087 8734
          3100 8725

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:50 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 12, 9:50 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST MON MAR 12 2001

NEW TORNADO WATCH #60 COVERS ALL OF SE MS AND SW AL.  BECOMING
INCREASINGLY CONCERNED ABOUT FAIRLY HIGH HELICITY VALUES IN REGION
OF DEEPLY VEERED BNDRY LAYER WINDS OVER THIS REGION OVER NEXT 3 TO 6
HRS.  UPDATED ZONES ALREADY SENT.  COASTAL MARINE RUNNING A BIT LATE
DUE TO GETTING THE NEW WATCH BOX OUT.  MARINE PACKAGE OUT ASAP.

/05

.MOB...
AL...SMALL CRAFT ADVISORY GMZ650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:01 AM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa29 min
Mar 12, 3:31 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa29 min
Mar 12, 12:30 PM CSTSevere Thunderstorm WarningMOBSanta Rosa45 min
Mar 12, 1:02 PM CSTSevere Thunderstorm WarningMOBEscambia28 min
Mar 12, 1:11 PM CSTSevere Thunderstorm WarningMOBOkaloosa49 min
Mar 12, 1:17 PM CSTSevere Thunderstorm WarningMOBSanta Rosa43 min
Mar 12, 2:06 PM CSTSevere Thunderstorm WarningMOBOkaloosa24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.